MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reft1133 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported 2fr catheter showed a micro hole, observed before performing the insertion, during salinization of the device.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One photograph and one video of a per-q-cath catheter were returned for evaluation.An initial visual observation of the photograph showed the catheter appeared to have been trimmed just distal to the 10 cm depth marker.The t-lock was observed to be on the luer hub of the catheter; however, the stiffening stylet was fully removed and not shown in the returned photograph.A syringe was observed to be attached to the extension leg of the t-lock.An initial visual observation of the video showed the catheter being held upright while being infused with a clear liquid.Small leaks could be seen in the catheter tubing near the 6 cm and 7 cm depth markers of the catheter in the returned video.While the exact cause of the leak in the catheter could not be determined, possible causes include stylet damage, over-pressurization, and instrument damage.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed.One 2 fr per-q-cath was returned for evaluation.An initial visual observation showed use residue on the returned sample.The sample was flushed with a 12 ml syringe of water and a leak was observed in the catheter between the 5 cm and 6 cm depth markers.A microscopic observation revealed multiple small splits in the catheter tubing at the location of the observed leak.These splits were observed to be mostly straight and somewhat rough, and were found to be grouped together in similar, patterned angles.Additional damage was observed on the inner wall of the catheter around the area of the observed splits.The shape, location, and extent of the damage observed in the returned sample indicate the catheter was most likely damaged due to excessive friction from the internal stiffening stylet, which can occur if the stylet is not properly hydrated, if the stylet is inserted or withdrawn quickly and/or at a sharp angle, or due to excessive manipulation of the stylet.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14461863
Report Number3006260740-2022-01866
Device Sequence Number4685545
Product Code LJS
UDI-Device Identifier00801741074837
UDI-Public(01)00801741074837
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number4132105
Device Lot NumberREFT1133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer07/05/2022
11/08/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/08/2022
11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown